Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The Lempert function of the symmetrized polydisc in higher dimensions is not a distance

Authors: Nikolai Nikolov, Peter Pflug and Wlodzimierz Zwonek
Journal: Proc. Amer. Math. Soc. 135 (2007), 2921-2928
MSC (2000): Primary 32F45
Published electronically: May 10, 2007
MathSciNet review: 2317970
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Lempert function of the symmetrized polydisc in dimension greater than two is not a distance.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 32F45

Retrieve articles in all journals with MSC (2000): 32F45

Additional Information

Nikolai Nikolov
Affiliation: Institute of Mathematics and Informatics, Bulgarian Academy of Sciences, 1113 Sofia, Bulgaria

Peter Pflug
Affiliation: Carl von Ossietzky Universität Oldenburg, Fachbereich Mathematik, Postfach 2503, D-26111 Oldenburg, Germany

Wlodzimierz Zwonek
Affiliation: Instytut Matematyki, Uniwersytet Jagielloński, Reymonta 4, 30-059 Kraków, Poland

PII: S 0002-9939(07)08817-X
Keywords: Symmetrized polydisc, Carath\'eodory distance and metric, Kobayashi distance and metric, Lempert function
Received by editor(s): January 31, 2006
Received by editor(s) in revised form: June 9, 2006
Published electronically: May 10, 2007
Additional Notes: This paper was written during the stays of the first and third named authors at Universität Oldenburg supported by grants from the DFG (January – March 2006 and November 2005 (DFG Projekt 227/8-1/2)). They would like to thank both institutions for their support. The third author was also supported by the Research Grant No. 1 PO3A 005 28, which is financed by public means in the programme promoting science in Poland in the years 2005-2008.
The authors thank the referee for his remarks which essentially improved this paper.
Communicated by: Mei-Chi Shaw
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.